Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2007, 9:35 PM EDT for Luzerne County, Pennsylvania. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2007, 9:35 PM EDT (01:35 UTC)
- Expired
- Jun 8, 2007, 10:45 PM EDT
- In force
- 70 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:29 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:42 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 8, 8:42 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 842 PM EDT FRI JUN 8 2007 .SYNOPSIS... A STRONG COLD FRONT WILL ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AND WITH THE FRONT EVENING. DRIER AND COOLER CONDITIONS WILL RETURN FOR THE WEEKEND...AS HIGH PRESSURE MOVES BACK INTO THE AREA FROM THE WEST. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LINE OF SEVERE STORMS ALONG WITH DISCRETE CELLS AHEAD OF THE LINE WILL CONTINUE TONIGHT...WITH ADDITIONAL WATCH ISSUED DOWNSTREAM FOR REMAINDER OF FA. SOME ROTATION BEING DETECTED IN INDIVIDUAL CELLS WITH REMAINDER OF LINE PRODUCING WIND DAMAGE AS IT MOVES THRU. HAVE UPDATED ZONES FOR NEW WATCH...WITH VERY LITTLE CHGS OTHERWISE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... BIGGEST PROBLEM WILL BE HOW FAR WEST THE STACKED CLOSED LOW RETROGRADES INTO NEW ENGLAND. THE MODELS ARE SHOWING SOME QPF IN ERN NY SUN TO MON. FOR NOW WILL KEEP IT DRY. MODELS USUALLY OVERDO WRAPAROUND PRECIP ON BACK SIDE OF LOWS IN SPRING. FOR THIS PERIOD IN NORTHERLY FLOW AT SFC AND ALOFT AS HIGH BUILDS INTO OHIO VALLEY AND NEVER REALLY GETS HERE COMPLETELY. OMEGA BLOCK SETS UP SO TROF REMAINS OFF THE ATLANTIC COAST AND RIDGE IN PLAINS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LEVEL PATTERN DEPICTS AN OMEGA BLOCK THROUGH THE EXTENDED PERIOD WITH TROFS OVER WESTERN US AND NEW ENGLAND/NOVA SCOTIA WITH RIDGE AXIS OVER MIDWEST INTO UPPER GREAT LAKES. WITH SFC HIGH PRES IN VCNTY AREA WILL BE DRY MONDAY NIGHT THROUGH TUESDAY NIGHT. WEDNESDAY THROUGH THURSDAY, INCLUDED CHC/SLIGHT CHC, AS CUTOFF LOW RETROGRADES INTO NEW ENGLAND WITH SHORT WAVES ROTATING AROUND UPPER LEVEL FEATURE AND POSSIBLE BACKDOOR COLD FRONT INITIATING CONVECTION. SYSTEM IN OHIO VALLEY ON FRIDAY MAY PRODUCE CONVECTION ACROSS AREA AS WARM FRONT APPROACHES. TEMPS WILL BE CLOSE TO NORMAL. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... A COLD FRONT WILL CROSS THE AREA THIS EVENING WITH THUNDERSTORMS EXPECTED ALONG THE BOUNDARY, SOME OF WHICH MAY BE STRONG TO SEVERE. SCT/BKN CU AROUND 4-5K FT WITH SOUTHWEST WINDS 10-12 KNOTS WITH GUSTS TO 22 KNOTS ALONG THE LAKE PLAIN AND HILLTOPS. THUNDERSTORMS ARE LIKELY BTW 00Z-03Z IN NYS AIRPORTS WITH MVFR CONDITIONS DUE TO BOTH VSBY/CIG RESTRICTIONS. AT KAVP, THE ACTIVITY WILL BE LATER AROUND 02Z-04Z. BEHIND FRONT WINDS WILL SHIFT TO THE NORTHWEST LESS THAN 10 KNOTS. NO FOG OVERNIGHT DUE TO MIXING AND DRY AIR ADVECTION. ON SATURDAY, NORTHWEST WINDS AROUND 10 KNOTS WITH SCATTERED CU NEAR 5K FT. FOR 18Z SATURDAY THROUGH WEDNESDAY...EXPECT VFR CONDITIONS OUTSIDE OF POSSIBLE MORNING FOG AT ELM. BY WEDNESDAY...THERE IS A CHANCE OF RESTRICTIONS IN SOME SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...PB SHORT TERM...TAC LONG TERM...RRM AVIATION...JML
Hazardous weather outlook, Jun 8, 8:33 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 833 PM EDT FRI JUN 8 2007 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-100045- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA- 833 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIMEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. NYZ046-057-062-PAZ040-043-044-047-048-072-100045- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 833 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jun 8, 6:44 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 644 PM EDT FRI JUN 8 2007 NYZ015>018-022>025-036-037-044>046-055-056-PAZ038-039-090015- BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER NY-SENECA NY-STEUBEN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-YATES NY- 644 PM EDT FRI JUN 8 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN NEW YORK AND NORTHWEST PENNSYLVANIA. THE LINE WILL MOVE EAST... REACHING THE FINGER LAKES AREA FROM WATKINS GLEN TO CORNING BY 800 PM... SYRACUSE TO ITHACA TO ELMIRA BY 830 PM... AND UTICA TO BINGHAMTON BY 930 PM. THESE STORMS HAVE A HISTORY OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL OVER NORTHEAST OHIO AND WESTERN NEW YORK LATE THIS AFTERNOON AND EARLY THIS EVENING... AND COULD PRODUCE SIMILAR CONDITIONS ACROSS CENTRAL NEW YORK LATER THIS EVENING. WARNINGS WILL BE ISSUED IF AND WHEN DAMAGING WINDS AND OR LARGE HAIL BECOMES IMMINENT. MSE
Local storm report, Jun 8, 8:19 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
819 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/08/2007 CAYUGA NY TRAINED SPOTTER
LARGE LIMBS DOWN IN MORAVIA.
&&
MSELocal storm report, Jun 8, 9:07 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
907 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG MIDDLESEX 42.70N 77.27W
06/08/2007 YATES NY LAW ENFORCEMENT
TREES AND WIRES DOWN IN TOWN.
0835 PM TSTM WND DMG CICERO 43.18N 76.12W
06/08/2007 ONONDAGA NY LAW ENFORCEMENT
TREES BLOWN DOWN IN CICERO AND MANLIUS.
0835 PM TSTM WND DMG 7 W ADDISON 42.11N 77.37W
06/08/2007 STEUBEN NY TRAINED SPOTTER
TREES BLOWN DOWN ON COUNTY ROUTE 2.
0837 PM TSTM WND DMG CAMDEN 43.34N 75.75W
06/08/2007 ONEIDA NY TRAINED SPOTTER
TREES BLOWN DOWN WITH POWER OUTAGES.
0848 PM TSTM WND DMG LIVERPOOL 43.11N 76.21W
06/08/2007 ONONDAGA NY PUBLIC
LARGE LIMBS DOWN IN TOWN.
0902 PM TSTM WND DMG ROME 43.23N 75.49W
06/08/2007 ONEIDA NY TRAINED SPOTTER
WIRES DOWN ACROSS TOWN.
&&
PBLocal storm report, Jun 8, 9:10 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
910 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG CAZENOVIA 42.93N 75.85W
06/08/2007 MADISON NY LAW ENFORCEMENT
TREES AND WIRES BLOWN DOWN THROUGHOUT COUNTY.
&&
PBLocal storm report, Jun 8, 9:22 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
922 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SENECA FALLS 42.91N 76.80W
06/08/2007 SENECA NY LAW ENFORCEMENT
TREE AND A FEW WIRES DOWN ACROSS EASTERN PART OF COUNTY.
&&
PBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:02 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 43 min |
| Jun 8, 8:12 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 33 min |
| Jun 8, 8:23 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 52 min |
| Jun 8, 8:42 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 33 min |
| Jun 8, 8:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 48 min |
| Jun 8, 8:54 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 51 min |
| Jun 8, 8:56 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 64 min |
| Jun 8, 8:57 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 18 min |
| Jun 8, 10:27 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 63 min |
| Jun 8, 9:31 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 44 min |
| Jun 8, 10:28 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 62 min |
| Jun 8, 10:37 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.